MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)
Catalog Number C7415S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medwatch uf/importer report# (b)(4) received as follows: "while using the disposable micro extended cusa tip intra-nasal.It was noted by the surgeon the tip broke off, about 1cm.Unclear why this happened.A new tip was given to the field.Contact rep for further recommendation.".
 
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The cusa extended microtip (c7415s) was not returned for evaluation after three good faith efforts (gfes) were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.As a result, the definitive root cause determination for this reported issue is not possible.However, as it reportedly broke during intra-nasal surgery, it is possible that improper technique was used.The cusa clarity ifu (instructions for use) lists the warnings and cautions related to tip breakage.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18727949
Report Number3006697299-2024-00020
Device Sequence Number5587068
Product Code LFL
UDI-Device Identifier10381780126379
UDI-Public10381780126379
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7415S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown